I am a 25-year-old male. I am suffering from urticaria for a long time. I did not remember exactly how long but it has been approximately four months since I am suffering from this issue. My father and brother also had suffered from this, but only once or twice, but for me, this is a normal thing. My skin has become so much sensitive that even soft rubbing can cause redness, itching, and swelling. I had not taken any treatment yet because I was told that this would be cured automatically within a short span of time. But in my case, it is getting worse day by day.
Welcome to icliniq.com.
You have new-onset urticaria. Since it has gone on for longer than six weeks, it is now considered chronic urticaria. It is a common condition. Most people will experience at least one episode of urticaria during their lifetimes.
There are many causes of urticaria such as
1. Infections-viruses, bacteria, and parasites
2. Drug allergies.
3. Food allergies.
4. Insect bites or stings.
5. Physical causes like exposure to cold.
The exact cause cannot be identified in about 50 % of the cases. Please try to see if you have changed any cosmetics (hair dye, creams, powders, soaps, shampoos, deodorants, etc.). Have you started any new medicine or supplements (including herbal, over-the-counter, etc.)? Any recent change in your occupation, use of latex, etc.
Any urine infection-burning urine etc. Any use of food colors?If no answer can be obtained, I suggest checking a complete urine examination. Also, I would try a course of de-worming treatment. Albendazole chewable tablets (brand name Zentel) 400 mg. Take it in two doses. The first and second dose should be separated by a week. Take after food, only two doses are required. For symptom relief, try antihistamines. I suggest a non-sedating anti-histamine taken once a day in the morning.If this alone helps, fine, if not, take a different antihistamine at night. Take them daily for a few weeks and then start cutting back slowly and observe. If your itching and urticaria do not respond to anti-histamines, you may need to take corticosteroids.
Was this answer helpful?|
Query: Hi doctor, I have been experiencing skin rashes, as shown in the attached photo, for the past three weeks. It all started with itching sensation in both hands, and then red spots came all over my arms, face, and legs. I have also itching in my head. I was given Avil injection at the hospital and Avi... Read Full »
Query: Hi doctor, Two years back during my holidays, I developed a large rash over the whole of my legs. It was described as petechiae when I got back to my native. The infection had got into my blood stream and my white blood cell count was extremely high. It took some time for it to return to normal. I a... Read Full »
Query: Hi doctor, I am living in a tropical coastal area. I used to travel always. When I am outside my place or abroad, I do not have any problem. But, when I enter my place and as soon as I enter my house, I will start sneezing and then after sometime my nose will start dripping. This happens only in my ... Read Full »
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now